Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 51, NWS Buffalo, NY

July 19, 2015Cattaraugus County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 19, 2015, 6:03 PM EDT for Cattaraugus County, New York. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2015, 6:03 PM EDT (22:03 UTC)
Expired
Jul 19, 2015, 6:49 PM EDT
In force
46 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 100 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 6:15 PM EDTTSTM WND DMG1 Sse Quaker Bridge, NYTREES DOWN AT QUAKER LAKE BEACH PARKING LOT
Jul 19, 6:15 PM EDTTSTM WND DMG4 Sse Quaker Bridge, NYSTATE PARK POLICE REPORTS TREES DOWN ON 3 CARS WITHIN THE QUAKER AREA OF ALLEGANY STATE PARK. REPORTS OF NUMBEROUS OTHER TREES DOWN THROUGHOUT THE QUAKER AREA. POWER OUT ACROSS THE PARK.
Jul 19, 6:15 PM EDTTSTM WND DMG4 Sse Quaker Bridge, NYTREES DOWN... WIRES ON CAR AT WELLER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:18 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WUUS51 KBUF 192203
SVRBUF
NYC009-192300-
/O.NEW.KBUF.SV.W.0051.150719T2203Z-150719T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
603 PM EDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CATTARAUGUS COUNTY IN WESTERN NEW YORK...

* UNTIL 700 PM EDT

* AT 602 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLEGANY STATE PARK...AND
  MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OLEAN...ALLEGANY STATE PARK...ST. BONAVENTURE...WESTON MILLS...
  PORTVILLE...LIMESTONE...ALLEGHENY RESERVOIR AND ROCK CITY PARK.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 17 AND 18.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4200 7900 4211 7892 4211 7890 4206 7831
      4200 7831
TIME...MOT...LOC 2202Z 287DEG 21KT 4205 7887 

$$

SMITH
3 follow-up statements
963 
WWUS51 KBUF 192224
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
624 PM EDT SUN JUL 19 2015

NYC009-192300-
/O.CON.KBUF.SV.W.0051.000000T0000Z-150719T2300Z/
CATTARAUGUS NY-
624 PM EDT SUN JUL 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN CATTARAUGUS COUNTY...

AT 621 PM EDT...STATE PARK POLICE REPORTED WIND DAMAGE FROM A SEVERE 
THUNDERSTORM WHICH IS ALSO CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED OVER ALLEGANY STATE PARK...MOVING EAST AT 25 
MPH.

IN ADDITION...AT 615 PM TREES AND POWER LINES WERE REPORTED DOWN IN 
ALLEGANY STATE PARK.

LOCATIONS IMPACTED INCLUDE...
OLEAN...ALLEGANY STATE PARK...ST. BONAVENTURE...WESTON MILLS...
PORTVILLE...LIMESTONE...ROCK CITY PARK AND KNAPP CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4200 7879 4206 7879 4209 7875 4206 7831
      4200 7831
TIME...MOT...LOC 2221Z 287DEG 21KT 4202 7872 

$$

SMITH
189 
WWUS51 KBUF 192239
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
639 PM EDT SUN JUL 19 2015

NYC009-192300-
/O.CON.KBUF.SV.W.0051.000000T0000Z-150719T2300Z/
CATTARAUGUS NY-
639 PM EDT SUN JUL 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN CATTARAUGUS COUNTY...

AT 639 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WESTON MILLS...OR NEAR OLEAN...
MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
OLEAN...ST. BONAVENTURE...WESTON MILLS...PORTVILLE...ROCK CITY PARK
AND KNAPP CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4200 7851 4205 7851 4207 7849 4206 7831
      4200 7831
TIME...MOT...LOC 2239Z 287DEG 29KT 4204 7841 

$$

SMITH
780 
WWUS51 KBUF 192249
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
649 PM EDT SUN JUL 19 2015

NYC009-192259-
/O.CAN.KBUF.SV.W.0051.000000T0000Z-150719T2300Z/
CATTARAUGUS NY-
649 PM EDT SUN JUL 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CATTARAUGUS
COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4200 7851 4205 7851 4207 7849 4206 7831
      4200 7831
TIME...MOT...LOC 2248Z 287DEG 21KT 4202 7833 

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:30 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 19, 3:30 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EDT SUN JUL 19 2015

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS EVENING WITH SCATTERED TO
NUMEROUS THUNDERSTORMS. SOME OF THESE STORMS MAY PRODUCE STRONG
WINDS...HAIL...AND TORRENTIAL RAINFALL. SKIES WILL CLEAR ON MONDAY
AS WEAK HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER COLD FRONT MAY
BRING A FEW SCATTERED SHOWERS AND STORMS TUESDAY. THIS WILL BE
FOLLOWED BY MAINLY DRY AND LESS HUMID WEATHER FOR THE REST OF THE
WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
SATELLITE IMAGERY SHOWING AGITATED CUMULUS FIELDS ACROSS THE WESTERN
SOUTHERN TIER...CENTRAL NY...AND THE SAINT LAWRENCE VALLEY WITH
MODERATE TO STRONG INSTABILITY DEVELOPING. WELL DEVELOPED STABLE
LAKE SHADOWS ARE EVIDENT IN VISIBLE SATELLITE IMAGERY...AND THESE
SHOULD KEEP THE NIAGARA FRONTIER AND JEFFERSON COUNTY DRY THROUGH
6PM. THE SPECIAL 18Z KBUF SOUNDING STILL SHOWS A FEW WEAK INVERSION
LAYERS AT 850MB AND 700MB WHICH ARE AIDING IN PROVIDING SOME CAPPING
TO DEEP MOIST CONVECTION. THE STRONG SURFACE HEATING WILL CONTINUE
TO GROW SURFACE BASED INSTABILITY THROUGH LATE AFTERNOON...AND
EVENTUALLY SOME UPDRAFTS WILL BREACH THE CAP WHERE LOW LEVEL
CONVERGENCE IS MAXIMIZED.

THROUGH LATE AFTERNOON EXPECT MOST OF THE INITIAL CONVECTION TO
FOCUS ON THE FINGER LAKES AND CENTRAL NY WHERE THE GREATEST
INSTABILITY IS FOUND...AND ALSO WHERE A SUBTLE BAND OF LOW LEVEL
CONVERGENCE IS NOTED IN SURFACE OBSERVATIONS. AT THE SAME TIME
ANOTHER BAND OF STORMS WILL DEVELOP ACROSS SOUTHERN ONTARIO JUST
AHEAD OF A WEAK SURFACE COLD FRONT. THIS BAND OF STORMS WILL FORM IN
AN ENVIRONMENT WITH STRONGER LARGE SCALE ASCENT JUST AHEAD OF A MID
LEVEL TROUGH AND SURFACE FRONT. THESE STORMS ACROSS SOUTHERN ONTARIO
SHOULD BE ABLE TO CROSS INTO WESTERN AND NORTH CENTRAL NY DURING THE
EARLY TO MID EVENING...BY WHICH TIME THE STABLE LAKE SHADOWS WILL BE
WEAKENING.

SEVERE POTENTIAL...MODEL POINT SOUNDINGS AND OBSERVATIONS SUGGEST
STRONG INSTABILITY DURING THE LATE AFTERNOON AND EVENING WITH SPC
OBJECTIVE RUC ANALYSIS SHOWING GREATER THAN 3000 J/KG OF SBCAPE
AVAILABLE. DEEP LAYER 0-6KM SHEAR OF 35-40 KNOTS WILL OVERSPREAD THE
AREA AHEAD OF A MID LEVEL SHORTWAVE MOVING OUT OF THE CENTRAL GREAT
LAKES...WITH LOW LEVEL SHEAR ALSO FAVORABLE ESPECIALLY ALONG THE
LAKE BREEZE BOUNDARIES. THE COMBINATION OF SHEAR AND INSTABILITY
SUPPORTS SEVERAL STORM MODES INCLUDING ORGANIZED MULTICELL
CLUSTERS...SUPERCELLS...AND SHORT BOWING LINE SEGMENTS. EXPECT
INITIAL ISOLATED TO SCATTERED STORMS TO TEND TO EVOLVE INTO SHORT
BOWING SEGMENTS THROUGH THE EVENING AS CONVECTIVE COLD POOLS GROW
AND BECOME SHARED. THE MAIN RISK WILL BE ISOLATED DAMAGING WINDS...
WITH A SECONDARY RISK OF LARGE HAIL.

FLASH FLOOD POTENTIAL...PWAT VALUES PEAK AT AROUND 1.8 INCHES JUST
AHEAD OF THE FRONT. MODERATE MID LEVEL WIND FIELDS SHOULD KEEP
STORMS MOVING ALONG FOR THE MOST PART...ALTHOUGH CORFIDI VECTORS
SUGGEST SOME POTENTIAL FOR BACKBUILDING ESPECIALLY ALONG ANY
MESOSCALE BOUNDARIES THAT DEVELOP. THE MAIN CONCERN HOWEVER IS THE
VERY WET ANTECEDENT CONDITIONS FROM HEAVY RAIN OVER THE PAST FEW
WEEKS. THE MOST SUSCEPTIBLE AREA WILL BE THE WESTERN SOUTHERN TIER
AND FINGER LAKES WHERE VERY HEAVY RAIN FELL LAST WEEK. LOCAL AMOUNTS
OF 1.5 INCHES IN AN HOUR ARE POSSIBLE GIVEN THE ENVIRONMENT...AND
THIS WOULD RESULT IN SOME PROBLEMS ESPECIALLY FOR THE AREAS WITH
SATURATED GROUND.

OVERNIGHT THE SHOWERS AND STORMS WILL TAPER OFF FROM NORTHWEST TO
SOUTHEAST FOLLOWING THE PASSAGE OF A WEAK SURFACE COLD FRONT. CLOUDS
WILL LINGER BEHIND THE FRONT...ESPECIALLY ACROSS THE HIGHER TERRAIN
WHERE MOIST NORTHWEST UPSLOPE FLOW WILL PROMOTE STRATUS LATE TONIGHT
AND EARLY MONDAY. ALSO EXPECT SOME FOG ACROSS THE HIGHER TERRAIN OF
THE WESTERN SOUTHERN TIER LATE TONIGHT AND EARLY MONDAY.

ANY FOG AND LOW STRATUS ACROSS HIGHER TERRAIN WILL MIX OUT BY MID TO
LATE MORNING MONDAY. THIS WILL LEAVE PLENTY OF SUNSHINE WITH JUST A
FEW SCATTERED DIURNAL CUMULUS ALONG AND INLAND OF THE LAKE BREEZE
BOUNDARIES FOR THE AFTERNOON. THE AIRMASS IS STILL QUITE WARM EVEN
BEHIND THE COLD FRONT...SO EXPECT HIGHS IN THE LOW TO MID 80S ACROSS
LOWER ELEVATIONS AND AROUND 80 ON THE HILLS. THE AIRMASS WILL BE
NOTICEABLY LESS HUMID THAN THE PAST FEW DAYS HOWEVER AS A PUSH OF
DRIER AIR ARRIVES FROM THE NORTH.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
A COLD FRONT WILL APPROACH OUR REGION FROM THE UPPER GREAT LAKES ON
MONDAY NIGHT...FOLLOWED BY A SHORTWAVE ON TUESDAY. THERE IS LIMITED
MOISTURE AND THE CONSENSUS TIMING FOR THIS FRONTAL PASSAGE IS LATE
MONDAY NIGHT WHICH IS DIURNALLY UNFAVORABLE FOR CONVECTION. QPF
GUIDANCE SUGGESTS THERE WILL BE AT LEAST SOME ACTIVITY WITH OUR
FORECAST CARRYING A CHANCE OF SHOWERS AND THUNDERSTORMS WHICH
FOCUSES ALONG THE FRONTAL BOUNDARY. THE FRONT SHOULD DROP SOUTH AND
EAST OF THE AREA ON TUESDAY WITH DIMINISHING SHOWERS TUESDAY
AFTERNOON. THE EXCEPTION IS EAST OF LAKE ONTARIO WHERE LIMITED
DIURNAL INSTABILITY AND THE CLOSER PROXIMITY OF THE SHORTWAVE MAY
SPARK A FEW MORE SHOWERS OR THUNDERSTORMS TUESDAY AFTERNOON AND
EARLY EVENING. CLOUDS MAY LINGER A BIT LONGER THAN GUIDANCE SUGGESTS
ON TUESDAY DUE TO THE NORTHERLY UPSLOPE FLOW...WITH PERHAPS A BRIEF
PERIOD OF FOG/STRATUS TUESDAY MORNING TUE TO UPSLOPING.

AFTER THIS...HIGH PRESSURE ACROSS THE OHIO VALLEY WILL RIDGE INTO
OUR REGION WHILE AN UPPER LEVEL LOW WILL STALL ACROSS QUEBEC. FOR
THE MOST PART THIS SHOULD BRING DRY WEATHER BUT THERE IS A SMALL
CHANCE OF DIURNALLY DRIVEN SHOWERS EAST OF LAKE ONTARIO WEDNESDAY
AFTERNOON. THIS SHOULD ALSO BRING BELOW NORMAL TEMPERATURES...WITH
DAYTIME HIGHS IN THE 70S EACH DAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FOR THE MAJORITY OF THE LONG TERM PERIOD THE REGION WILL BE ON THE
WESTERN FRINGE OF THE 500 MB TROUGH AXIS WHICH IS FORECAST TO REMAIN
ACROSS NEW ENGLAND. THIS WILL BE A FAIRLY COOL AND DRY FLOW WITH
SLIGHTLY BELOW NORMAL TEMPERATURES AND MOSTLY DRY WEATHER. THE
EXCEPTION WILL BE A SLIGHT CHANCE FOR DIURNALLY DRIVEN SHOWERS
ACROSS THE EASTERN LAKE ONTARIO REGION WHICH WILL BE CLOSEST TO THE
TROUGH. OTHERWISE...OUTSIDE OF SOME AFTERNOON CUMULUS EXPECT MOSTLY
CLEAR SKIES AND FAIRLY LARGE DIURNAL TEMPERATURE SWINGS. THERE IS
FAIRLY GOOD AGREEMENT AMONG GFS/GGEM/ECMWF MODEL GUIDANCE DURING
THIS PERIOD...WITH A PRETTY NICE STRETCH OF MID-SUMMER WEATHER
WEDNESDAY NIGHT THROUGH SATURDAY TIME PERIOD.

THIS TROUGH AXIS WILL SLIDE EAST LATE SATURDAY WHICH WILL SET UP A
MORE WESTERLY FLOW ALOFT. GFS/ECMWF GUIDANCE BOTH FORECAST A WAVE TO
CROSS THE REGION IN THE SATURDAY NIGHT OR SUNDAY TIME FRAME...WHICH
WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
EXTENSIVE CUMULUS FIELDS HAVE DEVELOPED ALONG AND INLAND FROM THE
LAKE BREEZE BOUNDARIES THIS AFTERNOON WITH LOWER END VFR CIGS ACROSS
HIGHER TERRAIN. STABLE LAKE SHADOWS ARE EVIDENT NORTHEAST OF BOTH
LAKES WITH LITTLE CLOUD COVER...AND THIS WILL HOLD THROUGH THE END
OF THE AFTERNOON.

A FEW WIDELY SCATTERED SHOWERS AND STORMS WILL DEVELOP LATE THIS
AFTERNOON FROM THE SOUTHERN TIER THROUGH THE FINGER LAKES AND
CENTRAL NY ON LAKE BREEZE BOUNDARIES. A BETTER CHANCE OF SHOWERS AND
STORMS WILL ARRIVE ALONG AND AHEAD OF A COLD FRONT THIS EVENING. BY
THIS TIME THE STABLE LAKE SHADOWS WILL BE WEAKENING...SO THE STORMS
WILL HAVE A BETTER CHANCE OF IMPACTING MOST OF THE TAF SITES FROM
ABOUT 23Z-03Z. ANY OF THE STORMS WILL PRODUCE BRIEF MVFR/IFR
CONDITIONS AND A FEW MAY CONTAIN GUSTY WINDS AND HAIL.

THE STORMS WILL END FROM NORTHWEST TO SOUTHEAST OVERNIGHT WITH THE
PASSAGE OF THE WEAK COLD FRONT. THERE SHOULD BE A FEW HOURS OF IFR
CIGS ACROSS HIGHER TERRAIN LATE TONIGHT AND EARLY MONDAY MORNING
BEHIND THE FRONT IN RESPONSE TO MOIST NORTHWEST UPSLOPE FLOW. ALSO
EXPECT AREAS OF FOG ACROSS THE HIGHER TERRAIN OF THE WESTERN
SOUTHERN TIER WITH IFR VSBY. THE FOG AND LOW STRATUS SHOULD MIX OUT
BY MID MORNING MONDAY AND LEAVE VFR TO PREVAIL THE REST OF THE DAY
WITH SCT DIURNAL CUMULUS ALONG AND INLAND OF LAKE BREEZE BOUNDARIES.

OUTLOOK...
TUESDAY...MAINLY VFR WITH A CHANCE OF BRIEF MVFR/IFR IN SCATTERED
SHOWERS AND STORMS.
WEDNESDAY THROUGH FRIDAY...MAINLY VFR.

&&

.MARINE...
A COLD FRONT WILL CROSS THE AREA THIS EVENING WITH SCATTERED TO
NUMEROUS THUNDERSTORMS. SOME OF THESE STORMS WILL PRODUCE LOCALLY
HIGHER WINDS AND WAVES. ANOTHER COLD FRONT WILL BRING A FEW
SCATTERED STORMS ON TUESDAY AS WELL.

OTHERWISE EXPECT WINDS TO GENERALLY RUN 15 KNOTS OR LESS WITH WAVES
2 FEET OR LESS THROUGH MUCH OF THE UPCOMING WEEK AS THE PRESSURE
GRADIENT REMAINS RELATIVELY WEAK ACROSS THE LOWER LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ001>006-
     010>014-019>021-085.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Jul 19, 3:20 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
320 PM EDT SUN JUL 19 2015

NYZ001>006-010>014-019>021-085-201930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
320 PM EDT SUN JUL 19 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-201930-
JEFFERSON-LEWIS-
320 PM EDT SUN JUL 19 2015

...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-201930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
320 PM EDT SUN JUL 19 2015

...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 19, 5:28 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
528 PM EDT SUN JUL 19 2015

NYZ019>021-192230-
ALLEGANY-CHAUTAUQUA-CATTARAUGUS-
528 PM EDT SUN JUL 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CATTARAUGUS...
CENTRAL ALLEGANY AND SOUTHEASTERN CHAUTAUQUA COUNTIES...

AT 526 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RUSHFORD TO NEAR CLYMER...AND MOVING EAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 14 AND 32.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WESTERN NEW YORK.

LAT...LON 4200 7955 4241 7832 4242 7773 4229 7775
      4200 7830
TIME...MOT...LOC 2126Z 252DEG 34KT 4241 7832 4200 7955

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:56 AM EDTSpecial Weather StatementBUFGenesee49 min
Jul 19, 4:55 PM EDTSpecial Marine WarningBUF80 min
Jul 19, 5:28 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus62 min
Jul 19, 6:48 PM EDTSpecial Marine WarningBUF87 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.